Hello There, Guest!

Loading...

Thread Rating:
  • 0 Vote(s) - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5
Stopping Spironolactone?
#11
(31-12-2016, 12:06 PM)WendyA Wrote:
(22-12-2016, 10:33 PM)jannet.duff Wrote: I wouldn't just drop spyro, your body will likely go into shock. You need to lower the dose slowly , say drop 50mg every few weeks or so.


Your body won't go into shock.  Typically there are no withdrawal symptoms from stopping spironolactone.  After 4 months I went from 100mg a day to 0 because I didn't want to deal with this drug any further.  That said it is always best to get the advice of your doctor prior to altering your medications. Of course if you are taking it for high blood pressure or congestive heart failure then stopping this drug could have serious negative effects.


The shock I am talking about  having your T rebound suddenly by not having high enough E.
Reports in the Facebook forum indicate a sudden drop of Spiro can cause a spike in T, with effects like body hair starting to grow again, and high hair loss. 
I also realize that everybody is different, but 100mg for 4 months is not the same as somebody being on 200+ for several years.
Too many Drs are happy to prescribe 200mgr+ spiro, but will not go over 2mg daily of E.
 Reply
#12
(31-12-2016, 12:25 PM)jannet.duff Wrote:
(31-12-2016, 12:06 PM)WendyA Wrote:
(22-12-2016, 10:33 PM)jannet.duff Wrote: I wouldn't just drop spyro, your body will likely go into shock. You need to lower the dose slowly , say drop 50mg every few weeks or so.


Your body won't go into shock.  Typically there are no withdrawal symptoms from stopping spironolactone.  After 4 months I went from 100mg a day to 0 because I didn't want to deal with this drug any further.  That said it is always best to get the advice of your doctor prior to altering your medications. Of course if you are taking it for high blood pressure or congestive heart failure then stopping this drug could have serious negative effects.


The shock I am talking about  having your T rebound suddenly by not having high enough E.
Reports in the Facebook forum indicate a sudden drop of Spiro can cause a spike in T, with effects like body hair starting to grow again, and high hair loss. 
I also realize that everybody is different, but 100mg for 4 months is not the same as somebody being on 200+ for several years.
Too many Drs are happy to prescribe 200mgr+ spiro, but will not go over 2mg daily of E.


I'm on 6mg of E daily and taking finasteride and provera...since T was nuked already..and for the past month I've been on half dose of spiro 50mg from 100mg...I'm not feeling any rebound.  Today I will go off of it on pure faith that I'm taking enough e and other stuff.  Ive done it before solo on e injections and it was fine.  Im taking e sublingually 3x daily so I think my blood levels stay spiked enough for the negative feedback to register.  Crossing my fingers.  Doc already said try cutting back and see. So here goes.  Getting bloodwork every three months to monitor this.
 Reply
#13
jannet.duff

Too many Drs are happy to prescribe 200mgr+ spiro, but will not go over 2mg daily of E.



Angry I KNOW, RIGHT Angry
 Reply
#14
Day one without Spiro!
 Reply
#15
(01-01-2017, 06:11 AM)Skye is on fire Wrote: Day one without Spiro!


I'm interested to see how this goes.
 Reply
#16
(01-01-2017, 02:58 PM)jannet.duff Wrote:
(01-01-2017, 06:11 AM)Skye is on fire Wrote: Day one without Spiro!


I'm interested to see how this goes.



Yes..me too. Im cautiously confident.  Will have my blood frawn this week.  In hree months Ill see my doc as well get blood drawn again.  Unless unwanted effects start happening.
 Reply
#17
Let us know your results if possible. Im curious of this too.(eden: spiro, fin, E)
My doctor has me on 200mg Spiro, while i can agree with what other say. I feel that feedback when i miss a dose, so im curious how this is for others.
 Reply
#18
I think Im on day 3 or 4.  After 2 days I started having a dull hesdache like caffeine withdraw.  I think on the 3rd day my blood pressure fel alittle elevated and I felt warmer.  But today..I feel perfectly fine.  I was on spiro for a year and 5 months.
 Reply
#19
(31-12-2016, 12:25 PM)jannet.duff Wrote: Too many Drs are happy to prescribe 200mgr+ spiro, but will not go over 2mg daily of E.


That's nuts, 2mg of E is the first step. I would have thought it would have been increased to 4mg after 3-6 months and then 6mg. I think 2mg may too low to keep T suppressed. My clinician says that their current protocol has been increased from a max of 6mg of E daily to a max of 8mg of E daily.
 Reply
#20
(05-01-2017, 12:55 PM)WendyA Wrote:
(31-12-2016, 12:25 PM)jannet.duff Wrote: Too many Drs are happy to prescribe 200mgr+ spiro, but will not go over 2mg daily of E.


That's nuts, 2mg of E is the first step.  I would have thought it would have been increased to 4mg after 3-6 months and then 6mg.  I think 2mg may too low to keep T suppressed.  My clinician says that their current protocol has been increased from a max of 6mg of E daily to a max of 8mg of E daily.


The Ontario protocol is 2mg E and 400 Spiro.
I have the protocol sheet here some place, if I find it I'll post it

( I should add, 2mg is for a patch. 4mg is in pill form. )
 Reply
 

Users browsing this thread: 1 Guest(s)
Loading...